MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229306
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during pre-op for thyroid surgery, after opening the product package for finalization, it was found that the endotracheal tube recording electrode was abnormal and the electrode wire did not fit the tube body.There was no patient involved.
 
Additional Manufacturer Narrative
H3: the device and an open pouch were returned in a large plastic sleeve.The pouch was open from 3 of 4 sides when returned.There were no traces of contamination observed on the returned device and the wire harness had a paper tape intact.However, it was observed that the tube was deformed/bent at the proximal end of a blue band.Also, it was observed that all 4 electrode wires were bent, and some wires were raised up instead of sitting on a blue band.For further analysis, the continuity check was performed and electrically, the resistance of each lead shall be between 1.7 ohms and 3.7 ohms and actual measurements were, red (3.5 ohms), red with clear tube (3.4 ohms), blue (3.3 ohms), and blue with clear tube (3.5 ohms), all electrodes within specification.Functionally, the device was connected to the nim system while exposed electrode wires were submerged in a saline solution for functional test.The electrode check passed and there was no excess noise recorded during the functional test.Despite its physical deformity, the device passed electrical and functional tests with no reading abnormalities.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: d03 code updated, previously updated d16 code no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22307768
Report Number1045254-2025-01563
Device Sequence Number15434969
Product Code ETN
UDI-Device Identifier00643169789524
UDI-Public(01)00643169789524(17)270503(10)0226512076
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229306
Device Catalogue Number8229306
Device Lot Number0226512076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown